MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during insertion into the eye of an intraocular lens (iol), the back haptic got stuck in the cartridge as the cartridge was being pulled out.Reportedly, the whole lens got stuck in the cartridge.No incision enlargement, no vitrectomy was performed, no sutures were used and no patient post-op injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 02/22/2018.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in a fully advanced position and the cartridge was observed correctly engaged into lower body of the pcb00 device.Visual inspection under the microscope showed residue of viscoelastic in the cartridge tip, tube and loading zone.Stress marks in both sides of the cartridge tube and tip were observed which are typically caused and/or may well appear by the pass of the intraocular lens (iol) through the cartridge.The iol was not returned.The customer's reported complaint could not be verified.There was no evidence to suggest that the complaint sample was affected by the manufacturing process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7284134
Report Number2648035-2018-00269
Device Sequence Number16173754
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)200209
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/09/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1